Advanced Search
Article Contents
Article Contents

High multiplicity and complexity of the bifurcation diagrams of large solutions for a class of superlinear indefinite problems

Abstract Related Papers Cited by
  • This paper analyzes the existence and structure of the positive solutions of a very simple superlinear indefinite semilinear elliptic prototype model under non-homogeneous boundary conditions, measured by $M\leq \infty$. Rather strikingly, there are ranges of values of the parameters involved in its setting for which the model admits an arbitrarily large number of positive solutions, as a result of their fast oscillatory behavior, for sufficiently large $M$. Further, using the amplitude of the superlinear term as the main bifurcation parameter, we can ascertain the global bifurcation diagram of the positive solutions. This seems to be the first work where these multiplicity results have been documented.
    Mathematics Subject Classification: 34B18, 34B16, 34B08.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Alama and G. Tarantello, Elliptic problems with nonlinearities indefinite in sign, J. Funct. Anal., 141 (1996), 159-215.doi: 10.1006/jfan.1996.0125.


    H. Amann and J. López-Gómez, A priori bounds and multiple solutions for superlinear indefinite elliptic problems, J. Diff. Eqns., 146 (1998), 336-374.doi: 10.1006/jdeq.1998.3440.


    H. Berestycki, I. Capuzzo-Dolcetta and L. Nirenberg, Superlinear indefinite elliptic problems and nonlinear Liouville theorems, Top. meth. Nonl. Anal., 4 (1994), 59-78.


    H. Berestycki, I. Capuzzo-Dolcetta and L. Nirenberg, Variational methods for indefinite superlinear homogeneous elliptic problems, Nonl. Diff. Eqns. Appns., 2 (1995), 553-572.doi: 10.1007/BF01210623.


    M. Bertsch and R. Rostamian, The principle of linearized stability for a class of degenerate diffusion equations, J. Diff. Eqns., 57 (1985), 373-405.doi: 10.1016/0022-0396(85)90062-2.


    S. Cano-Casanova, Existence and structure of the set of positive solutions of a general class of sublinear elliptic non-classical mixed boundary value problems, Nonlinear Anal. TMA, 49 (2002), 361-430.doi: 10.1016/S0362-546X(01)00116-X.


    W. Dambrosio, Time-map techniques for some boundary value problems, Rocky Mountain J. Math., 28 (1998), 885-926.doi: 10.1216/rmjm/1181071745.


    J. Fraile, P. Koch-Medina, J. López-Gómez and S. Merino, Elliptic eigenvalue problems and unbounded continua of positive solutions of a semilinear elliptic equation, J. Diff. Eqns., 127 (1996), 295-319.doi: 10.1006/jdeq.1996.0071.


    J. García-Melián, Multiplicity of positive solutions to boundary blow up elliptic problems with sign-changing weights, J. Funct. Anal., 261 (2011), 1775-1798.doi: 10.1016/j.jfa.2011.05.018.


    J. García-Melián, R. Gómez-Reñasco, J. López-Gómez and J. C. Sabina de Lis, Point-wise growth and uniqueness of positive solutions for a class of sublinear elliptic problems where bifurcation from infinity occurs, Arch. Rat. Mech. Anal., 145 (1998), 261-289.doi: 10.1007/s002050050130.


    R. García-Melián and J. López-Gómez, The effect of varying coefficients on the dynamics of a class of superlinear indefinite reaction diffusion equations, J. Diff. Eqns., 167 (2000), 36-72.doi: 10.1006/jdeq.2000.3772.


    R. García-Melián and J. López-Gómez, The uniqueness of the stable positive solution for a class of superlinear indefinite reaction diffusion equations, Diff. Int. Eqns., 14 (2001), 751-768.


    G. A. Harris, The influence of boundary data on the number of solutions of boundary value problems with jumping nonlinearities, Trans. Amer. Math. Soc., 321 (1990), 417-464.doi: 10.2307/2001568.


    J. López-Gómez, On the existence of positive solutions for some indefinite superlinear elliptic problems, Comm. Part. Diff. Eqns., 22 (1997), 1787-1804.doi: 10.1080/03605309708821320.


    J. López-Gómez, Varying bifurcation diagrams of positive solutions for a class of indefinite superlinear boundary value problems, Trans. Amer. Math. Soc., 352 (1999), 1825-1858.doi: 10.1090/S0002-9947-99-02352-1.


    J. López-Gómez, Large solutions, metasolutions, and asymptotic behavior of the regular positive solutions of a class of sublinear parabolic problems, El. J. Diff. Eqns. Conf., 5 (2000), 135-171.


    J. López-Gómez, Global existence versus blow-up in superlinear indefinite parabolic problems, Sci. Math. Jpn., 61 (2005), 493-516.


    J. López-Gómez, Metasolutions: Malthus versus Verhulst in Population Dynamics. A dream of Volterra, in Handbook of Differential Equations ``Stationary Partial Differential Equations", edited by M. Chipot and P. Quittner, Elsevier Science B. V., North Holland, Chapter 4, pp. 211-309, Amsterdam 2005.doi: 10.1016/S1874-5733(05)80012-9.


    J. López-Gómez and M. Molina-Meyer, The maximum principle for cooperative weakly coupled elliptic systems and some applications, Diff. Int. Eqns., 7 (1994), 383-398.


    J. López-Gómez and J. C. Sabina de Lis, First variations of principal eigenvalues with respect to the domain and point-wise growth of positive solutions for problems where bifurcation from infinity occurs, J. Diff. Eqns., 148 (1998), 47-64.doi: 10.1006/jdeq.1998.3456.


    J. Mawhin, D. Papini and F. Zanolin, Boundary blow-up for differential equations with indefinite weight, J. Diff. Eqns., 188 (2003), 33-51.doi: 10.1016/S0022-0396(02)00073-6.

  • 加载中

Article Metrics

HTML views() PDF downloads(123) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint